Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 61, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jun 8, 2021, 10:23 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2021, 10:23 AM CDT (15:23 UTC)
- Expired
- Jun 8, 2021, 4:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
305 WHUS74 KHGX 081523 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1023 AM CDT Tue Jun 8 2021 GMZ370-375-082100- /O.EXP.KHGX.SC.Y.0060.000000T0000Z-210608T1500Z/ /O.NEW.KHGX.SC.Y.0061.210608T1523Z-210608T2100Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1023 AM CDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Southeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-081630- /O.EXP.KHGX.SC.Y.0060.000000T0000Z-210608T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 1023 AM CDT Tue Jun 8 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished, but elevated seas remain in place. Small craft should still exercise caution. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 6:47 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 8, 6:47 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
647 AM CDT Tue Jun 8 2021
.AVIATION...
A mix of VFR and MVFR ceilings will prevail this AM before strong
mixing allows some scattering out of the clouds and VFR conds
expected this afternoon. An MCS moving SE toward the region could
clip northern TAF sites with some scattered showers and isolated
storms mainly this morning. Strong capping should limit the
southward extent of the precip and did not mention a VCSH for the
Houston terminals. 43
&&
.PREV DISCUSSION... /ISSUED 428 AM CDT Tue Jun 8 2021/
SHORT TERM [Through Wednesday Night]...
There have been a few streamer showers overnight and these will
begin to wane by mid morning. A large MCS over the TX panhandle is
headed this way and models continue to diverge on whether the system
will maintain it's integrity on its way SE. The MCS is moving fast
but most of the short term guidance has this feature falling apart.
The last couple of HRRR runs keep this system intact as it sweeps
across the northern third of the CWA. Will maintain lowish PoPs over
the north through early afternoon. MaxT values will be warm as 500
mb heights build and 850 mb temps warm. The start to today is going
to be warm with many location starting out in the lower 80s so feel
MaxT values should have no problem warming into the lower 90s. Fcst
soundings look dry and capping in the 850-700 layer should preclude
much in the way of precip south of I-10.
Clouds will return later tonight as low level moisture increases
beneath a capping inversion. It'll be another warm and muggy night
with MinT values in the upper 70's to lower 80s. 500 mb ridging
builds further east with 500 hts climbing another 10 meters and 850
mb temps warming to between 20-22 C. maxT values should warm into
the lower and mid 90's with heat index values warming to between 98
and 104 degrees. Summer looks like it has arrived. Rinse and repeat
for Wednesday night as clouds return and MinT values remain in the
upper 70's to lower 80's. 43
LONG TERM [Thursday through Tuesday]...
Warm and relatively dry conditions are expected through the first
half of the long term period. Ridging aloft remains strong over
northwestern MX while the sfc high retrogrades into western Gulf
of Mexico through the weekend. Strong subsidence will keep our
region dry, albeit some spotty showers cannot be ruled out, given
persistent warm and humid southeast winds. Have added some slight
chances mainly in the morning hours along the coastal zones.
The main weather story will be hot conditions. Upper ridging will
favor near to slightly above normal temperatures throughout most
of the long term period. Friday into Sunday look to be the hottest
day of the period with 850 mb temperatures exceeding the 90th
percentile of NAEFS and GEFS guidance. This could result in highs
from the upper 80s to mid 90s. Heat index values in the triple
digits will be likely. Sunday and Monday could also be as warm
although uncertainty is higher due to the potential for a
shortwave trough across the region. Deterministic models bring
this mid-level trough riding along the ridge Sunday into early
next week. Uncertainty in amplitude and phase is still high, but
have carried some rain/storm chances during this time-frame.
Monday onwards, unsettled weather returns with the potential for
some easterly waves at/near the Gulf, though confidence is low
with model differences this far out. 05
AVIATION [06Z TAF Issuance]...
Still watching the development well out to the NW (near the Pan-
handle ) which models are still forecasting to move down toward
the CWA. But we are seeing some of the guidance weaken consider-
ably as it approaches. Have backed off a bit with the mention of
TSRA for our northern sites, but did keep VCSH in for most TAFs
overnight/toward sunrise. As a result of the slower development
and approach, have also re-added MVFR CIGS for the next 6-8 hrs.
Did keep things quiet through this afternoon as the upper ridge
builds into the region. 41
MARINE...
Moderate onshore winds and elevated seas are expected across the
bays and Gulf waters through at least, early to mid-morning. In
addition, above normal tides and high risks of rip currents will
continue through tonight. Winds and seas will gradually diminish
throughout the week, though Caution Flags may be needed at times,
especially at nights. SCA, SCEC and Beach Hazard Statement remain
in effect today. Spotty/isolated showers will be possible in the
mornings; otherwise, dry conditions are expected into the weekend
as the surface high builds over the Gulf. 05
CLIMATE...
Record high minimum temperatures were established/tied at Houston
yesterday, Monday, June 7th. The City of Houston (Houston
Intercontinental) tied a record high minimum temperature of 79
degrees. This ties the old record last established in 2007.
Houston/Hobby Airport also set a record high minimum temperature
of 81 degrees on June 7th. This broke the previous record of 80
degrees, which was set for the date in 2008. 05
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 92 76 94 75 92 / 30 10 0 0 0
Houston (IAH) 93 78 93 76 92 / 20 10 10 0 10
Galveston (GLS) 88 80 88 80 86 / 20 10 10 0 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Beach Hazards Statement through this evening for the following
zones: Bolivar Peninsula...Brazoria Islands...Galveston
Island...Matagorda Islands.
GM...Small Craft Advisory until 7 AM CDT this morning for the
following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory until 10 AM CDT this morning for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM...Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
Discussion...99
Aviation/Marine...99In the hours before
Special weather statement, Jun 8, 10:00 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1000 AM CDT Tue Jun 8 2021
TXZ163-164-081600-
Houston TX-Trinity TX-
1000 AM CDT Tue Jun 8 2021
...LINE OF THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS ACROSS
HOUSTON COUNTY AND TRINITY COUNTY...
At 959 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Athens to 12 miles
northeast of Buffalo to 16 miles northeast of Franklin. Movement was
east at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Crockett, Austonio, Apple Springs, Grapeland, Groveton, Lovelady,
Kennard, Latexo, Weches, Pennington and Centralia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3151 9510 3147 9510 3138 9495 3134 9496
3133 9490 3128 9488 3126 9490 3125 9487
3115 9486 3115 9484 3096 9505 3103 9543
3106 9543 3104 9547 3109 9576 3116 9573
3127 9573 3132 9566 3150 9574 3158 9517
TIME...MOT...LOC 1459Z 271DEG 42KT 3214 9576 3155 9587 3115 9625
CadyThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:40 AM CDT | Small Craft Advisory | HGX | 6 hr | |
| Jun 8, 10:00 AM CDT | Special Weather Statement | HGX | Houston, Trinity | 60 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.